Advertisement

On Highly Repetitive and Power Free Words

  • Narad Rampersad
  • Elise Vaslet
Part of the Lecture Notes in Computer Science book series (LNCS, volume 6795)

Abstract

Answering a question of Richomme, Currie and Rampersad proved that 7/3 is the infimum of the real numbers α > 2 such that there exists an infinite binary word that avoids α-powers but is highly 2-repetitive, i.e., contains arbitrarily large squares beginning at every position. In this paper, we prove similar statements about β-repetitive words, for some other β’s, on the binary and the ternary alphabets.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [BER]
    Berstel, J.: Axel Thue’s papers on repetitions in words: a translation. In: Publications du LACIM, vol. 20 (1994)Google Scholar
  2. [BRA]
    Brandenburg, F.J.: Uniformly growing k-th powerfree homomorphisms. Theoret. Comput. Sci. 23, 69–82 (1983)MathSciNetCrossRefMATHGoogle Scholar
  3. [CAR]
    Carpi, A.: On Dejean’s conjecture over large alphabets. Theor. Comput. Sci. 385, 137–151 (2007)Google Scholar
  4. [CUR]
    Currie, J., Rampersad, N.: For each α > 2 there is an infinite binary word with critical exponent α. Electron. J. Combinatorics 15, #N34 (2008)Google Scholar
  5. [CURR]
    Currie, J., Rampersad, N.: Dejean’s conjecture holds for n ≥ 30. Theoret. Comput. Sci. 410, 2885–2888 (2009)MathSciNetCrossRefMATHGoogle Scholar
  6. [CR]
    Currie, J., Rampersad, N.: Infinite words containing squares at every position. Theor. Inform. Appl. 44, 113–124 (2010)MathSciNetCrossRefMATHGoogle Scholar
  7. [CRS]
    Currie, J., Rampersad, N., Shallit, J.: Binary words containing infinitely many overlaps. Electron. J. Combinatorics 13, #R82 (2006)Google Scholar
  8. [DEJ]
    Dejean, F.: Sur un théoréme de Thue. J. Combin. Theory Ser. A 13 (1972)Google Scholar
  9. [DEK]
    Dekking, F.M.: On repetitions in binary sequences. J. Comb. Theory Ser. A 20, 292–299 (1976)MathSciNetCrossRefMATHGoogle Scholar
  10. [KRI]
    Krieger, D., Shallit, J.: Every real number greater than 1 is a critical exponent. Theoret. Comput. Sci. 381 (2007)Google Scholar
  11. [MIG]
    Mignosi, F., Pirillo, G.: Repetitions in the Fibonacci infinite word. RAIRO Inform. Theor. Appl. 26 (1992)Google Scholar
  12. [PAN]
    Pansiot, J.-J.: A propos d’une conjecture de F. Dejean sur les répétitions dans les mots. Discrete Appl. Math. 7 (1984)Google Scholar
  13. [RIC]
    Richomme, G.: Personal communication (2005)Google Scholar
  14. [SAA]
    Saari, K.: Everywhere α-repetitive sequences and Sturmian words. Europ. J. Combin. 31, 177–192 (2010)MathSciNetCrossRefMATHGoogle Scholar
  15. [SHU]
    Shur, A.M.: The structure of the set of cube-free ℤ-words in a two-letter alphabet. Izv. Ross. Akad. Nauk Ser. Mat. 64, 201–224 (2000); English translation in Izv. Math. 64, 847–871 (2000)Google Scholar
  16. [TH1]
    Thue, A.: Uber unendliche Zeichenreihen. Norske Vid. Selsk. Skr. I. Mat. Nat. Kl. Christiana (7) (1906)Google Scholar
  17. [TH2]
    Thue, A.: Uber die gegenseitige Lage gleicher Teile gewisser Zeichenreihen. Norske Vid. Selsk. Skr. I. Mat. Nat. Kl. Christiana (10) (1912)Google Scholar
  18. [VAS]
    Vaslet, E.: Critical exponents of words over 3 letters (submitted)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  • Narad Rampersad
    • 1
  • Elise Vaslet
    • 2
  1. 1.Department of MathematicsUniversity of LiégeBelgium
  2. 2.Institut de Mathématiques de LuminyUniversité Aix-Marseille IIFrance

Personalised recommendations